A Caltech Library Service

Mean-Square Response of Hysteretic Oscillators Under Nonstationary Random Excitation

Masri, S. F. and Miller, R. K. and Saud, A. F. and Caughey, T. K. (1988) Mean-Square Response of Hysteretic Oscillators Under Nonstationary Random Excitation. In: Nonlinear Stochastic Dynamic Engineering Systems. IUTAM Symposium. Springer , Berlin, pp. 419-431. ISBN 978-3-642-83336-6.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


A method is introduced for the approximate analysis of the nonstationary random vibration of a broad class of multi-degree-of-freedom nonlinear systems, including (but not limited to) hysteretic systems. The approach uses a two-stage identification procedure to determine equivalent nonlinear memoryless (non-hysteretic) systems. For purposes of calibration with results obtained by other methods, applications in this paper are limited to the transient mean-square response statistics of a class of time-invariant bilinear hysteretic oscillators. However, the method is quite general and easily applied to systems incorporating dead-space, impact, frictional sliding, and general experimentally-determined nonlinearities.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1988 Springer-Verlag Berlin Heidelberg. This study was supported in part by a grant from the National Science Foundation and the National Institute of Health Biomedical Simulations Resource at USC.
Funding AgencyGrant Number
University of Southern CaliforniaUNSPECIFIED
Series Name:IUTAM Symposium
Record Number:CaltechAUTHORS:20200205-142813929
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:101141
Deposited By: Tony Diaz
Deposited On:06 Feb 2020 18:27
Last Modified:16 Nov 2021 17:59

Repository Staff Only: item control page